MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL 22-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 2.8 TI W/NDL 22-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202067
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during a procedure the screw of the twinfix 2.8 pulled out.The procedure was completed using a back-up device and it is unknown if there was any surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).B5: updated.
 
Event or Problem Description
It was reported that during an ankle arthroscopy the screw of the twinfix 2.8 pulled out.The site was cleared from debris prior to insertion and it was prepared with surgical tools.The procedure was completed using a back-up device on the originally drilled hole, with a non-significant surgical delay.No further complications were reported patient is good.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an ankle arthroscopy, once the package of the screw of the twinfix 2.8 was opened, it was found the anchor fell off from the deployment device.The site was cleared from debris prior to insertion and it was prepared with surgical tools.The procedure was completed using a back-up device on the originally drilled hole, with a non-significant surgical delay.No further complications were reported patient is good.Results of investigation found the threads of the anchor are fractured and deformed.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device, suture strings and anchor were returned with debris on them.The threads of the anchor are fractured and deformed.A functional evaluation could not be performed due to the damaged condition in which the device was received.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that no burrs, cracks, or contamination is allowed, and a certificate of conformance must also be provided.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force or torque, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX 2.8 TI W/NDL 22-0 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16461414
Report Number1219602-2023-00290
Device Sequence Number2343507
Product Code MBI
UDI-Device Identifier03596010619112
UDI-Public03596010619112
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number72202067
Device Catalogue Number72202067
Device Lot Number50695540
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/09/2023
11/29/2023
Not provided
01/09/2024
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/15/2023
12/07/2023
01/08/2024
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown